What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 18, 9:27 AM EST, 33 minutes earlier.
Area forecast discussion, Dec 18, 9:27 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
927 AM EST Sat Dec 18 2021
.SYNOPSIS...
Rain will continue as a low pressure system crosses the area
today. High pressure, dry conditions, and seasonable
temperatures return Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The center of low pressure was located near east central
Indiana this morning. Winds have slackened off near the vicinity
of the low track, which has resulted in areas of fog, some
locally dense, across east central Indiana, southwest Ohio, and
northern Kentucky. An SPS has been issued for this region to
highlight the locally dense fog. Visibilities should improve as
the low moves east and winds pick up from the southwest and
west. Before then, some lower visibilites may make there way
east (such as central and south central Ohio). Will continue to
monitor to see if the SPS has to be issued farther to the east.
Otherwise, previous weather elements are still on track from
previous forecast.
Previous discussion --->
A low pressure system tracks northeast across the forecast area
today, continuing the rain until this evening. In the warm
sector to the southeast, temperatures warm to the low 60s while
the northwest will see little change in temperatures, only
warming to near 40. With the passage of the cold front late this
afternoon, temperatures begin dropping and we could see some
gusts of 20-25mph across the area.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Any lingering rain in the southeast will clear out tonight with
the passage of the cold front. With northerly flow and cold air
advection on Sunday, can expect a low around freezing in the
morning before warming slightly to the mid- upper 30s during the
day. Cloud cover, especially across the northeast, should be
slow to clear out on Sunday.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Even with high pressure settling in over the Ohio Valley for the
overnight, lingering low level saturation may help to keep stratocu
around the area before clearing by Monday morning. Enough time
should follow the clearing skies, allowing temperatures to quickly
drop into the low to mid 20s.
The high then shifts off to the Mid-Atlantic region as a weak and
dry cold front moves through the Great Lakes and into the Ohio
Valley Monday afternoon. As the front moves through Monday night, it
quickly weakens and is replaced by another surface high pressure
moving into the Great Lakes. Daytime highs Tuesday and Wednesday are
in the 30s along and north of I-70s with low to mid 40s along the
Ohio River. Low temperatures remain in the 20s. Another dry cold
front moves through during the day on Wednesday before the next high
pressure moves in for Wednesday night and Thursday.
A supergeostrophic jet streak over the western-central US begins to
move eastward toward the Ohio Valley Thursday, with a weak shortwave
embedded within strong northwesterly upper level flow. This supports
some weak mid-level ascent on Christmas Eve, however, low-level air
is dry. Ensembles show a weak QPF footprint over the region,
resulting in some slight chance/chance PoPs during the day and
evening. Given temperatures in the mid 30s Friday morning, NBM
precip type was indicating chances for mixed precipitation. With the
weak forcing and dry low-levels, opted to limit accumulating precip
to the afternoon and evening hours, with precip type all liquid.
Felt it was best to not tease the possibility of snow on Christmas
Eve, given the very low confidence at this time.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
IFR to LIFR ceilings will continue through the early part of
the TAF period north of a warm front. This front will lift into
the area as low pressure approaches. The low will bring more
rain to the region which could drop visibilities to IFR for a
time as well. However, with the northward movement of the front,
expect LIFR ceilings to diminish.
The low will track across the area during the day and as it
moves east, precipitation will end. Winds will veer around to
west and eventually northwest and strengthen a bit. Some gusts
around 20 kt are possible. Visibilities will improve but IFR
ceilings will persist. Expect ceilings to slowly lift to MVFR
after 00Z. Those ceilings will continue through the rest of the
TAF period.
OUTLOOK...MVFR ceilings will likely linger into Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Cornelissen
NEAR TERM...Cornelissen/Hickman
SHORT TERM...Cornelissen
LONG TERM...McGinnis
AVIATION...
Hazardous weather outlook, Dec 18, 9:07 AM EST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
907 AM EST Sat Dec 18 2021
KYZ089-090-094>100-OHZ026-034-035-042>046-051>056-064-065-073-074-
079>082-088-191500-
Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Pickaway-Fairfield-Ross-
Hocking-Brown-Highland-Adams-Pike-Scioto-
907 AM EST Sat Dec 18 2021
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West
Central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ091>093-OHZ060>063-070>072-077-078-
191500-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Boone-Kenton-Campbell-Preble-Montgomery-Greene-
Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont-
907 AM EST Sat Dec 18 2021
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...Today and tonight.
Areas of fog, locally dense in spots, will persist across the area
through noon. Visibilities may lower to a quarter mile or less in
a short period of time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 18, 9:00 AM EST, 1 hour before
Special Weather Statement
National Weather Service Wilmington OH
900 AM EST Sat Dec 18 2021
INZ050-058-059-066-073>075-080-KYZ091>093-OHZ060>063-070>072-077-
078-181700-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Boone-Kenton-Campbell-Preble-Montgomery-Greene-
Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Florence, Burlington,
Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria,
Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia,
Washington Court House, Hamilton, Middletown, Fairfield, Oxford,
Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati,
and Milford
900 AM EST Sat Dec 18 2021
...LOCALLY DENSE FOG EXPECTED THIS MORNING...
Areas of fog, locally dense in spots, will persist across the area
through noon. Visibilities may lower to a quarter mile or less in
a short period of time. Visibilities will improve once winds
increase by the afternoon hours.
Those traveling should use caution. Slow down. Allow more distance
between you and the vehicle ahead of you. Have your headlights
turned on.